# SDR QU22001F00000

- Difficulty date: July 26, 2001
- Submitted: September 6, 2001
- Operation: Air carrier
- Aircraft: N777SA
- Make and model: Gulstm GIV
- Aircraft serial: 1081
- Engine: Rroyce TAY6118
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Heat Shield
- Part number: AH55031
- Condition: Contaminated
- Location: Lt Mlg
- Stage of operation: NR
- How discovered: O
- Nature of condition: A
- Precautionary procedure: O

## Discrepancy

AC HAD POSSIBLE BRAKE FIRE AT LEFT OB WHEEL/BRAKE ASSY AREA.  FOUND AREA ON IB SIDEWALL OF TIRE, SHOWED EVIDENCE OF FIRE, RUBBER WAS CHARRED IN AREA FROM WHEEL RIM AND OUT TO TREAD AREA ABOUT 3 INCHES IN LENGTH, 1.5 INCHES WIDE LIKE A WATER TEAR DROP.  OPERATOR NOTIFIED AND PROVIDED WITH BUILT UP WHEEL AND TIRE ASSY.  THE MFG SAID CAUSE WAS WHEN WHEEL ASSY WAS CLEANED FOR INSP WHOLE WHEEL ASSY WAS SUBMERGED IN CLEANING FLUID.  THIS ALLOWED LAMINATED HEAT SHIELD TO COLLECT CLEANING FLUID.  WHEN UNIT WAS NEXT INSTALLED ON AC THE HEAT FROM THE BRAKES DRIED OUT THE LAM SHIELD, AFTER NR OF LANDINGS, ALLOWING HOT BRAKE TO IGNITE LAM HT SHIELD.  INSTALLED A REPLACEMENT ASSY.  DEFECTIVE WHEEL ASSY WAS RETURNED TO OPER.
